Alert archive / New Mexico / Red Flag Warnings in 2011

Red Flag Warning 32, NWS El Paso, TX

April 19, 20118 counties in New Mexico; El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this red flag warning at Apr 19, 2011, 7:28 AM MDT for 8 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Apr 19, 2011, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 19, 2011, 7:28 AM MDT (13:28 UTC)
In effect from
Apr 19, 2011, 12:00 PM MDT
Expired
Apr 19, 2011, 7:00 PM MDT
In force
7 hr
Issued by
NWS El Paso, TX

Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 13:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 1.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2011-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2011-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3311 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

895 
WWUS84 KEPZ 191328
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
728 AM MDT TUE APR 19 2011

...CRITICAL FIRE WEATHER CONDITIONS WILL PREVAIL TUESDAY AFTERNOON
   INTO THE EARLY EVENING HOURS...

.STRONG WINDS ALOFT AND LOW PRESSURE OVER EASTERN NEW MEXICO AND THE
TEXAS PANHANDLE WILL CAUSE STRONG WINDS THIS EVENING AND MONDAY.
THE STRONG WINDS...COMBINED WITH VERY LOW HUMIDITY AND EXTREME
FIRE DANGER RATINGS...WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS.


NMZ110>113-TXZ055-056-200100-
/O.UPG.KEPZ.FW.A.0028.110419T1800Z-110420T0100Z/
/O.NEW.KEPZ.FW.W.0032.110419T1800Z-110420T0100Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
728 AM MDT TUE APR 19 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING FOR HUMIDITIES UNDER 15 PERCENT AND WINDS OVER 20 MPH 
FOR FIRE WEATHER ZONES 055...056...110...111...112 AND 113...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO
7 PM MDT THIS EVENING. 



* WINDS...WEST WINDS AT THE 20-FOOT LEVEL 20 TO 30 MPH WITH GUSTS
  TO 40 MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITIES OVER THE LOWLANDS WILL BE
  8 TO 14 PERCENT DURING THE AFTERNOON AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 19, 3:47 AM MDT, 3 hours 41 minutes earlier.

Area forecast discussion, Apr 19, 3:47 AM MDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
347 AM MDT TUE APR 19 2011

.SYNOPSIS...
A DRY WESTERLY FLOW PATTERN WILL CONTINUE TO BRING BREEZY TO
WINDY CONDITIONS TO THE REGION THROUGH THE END OF THE WEEK.
TEMPERATURES WILL REMAIN ABOVE NORMAL WITH A SLIGHT COOLING TREND
TOWARD THE END OF THE WEEK. ANOTHER LOW PRESSURE SYSTEM WILL MOVE
THROUGH THE STATE DURING THE WEEKEND WITH WINDY CONDITIONS
EXPECTED. THE DRY WEATHER PATTERN WILL CONTINUE INTO NEXT WEEK
WITH LITTLE CHANCE FOR RAIN.

&&

.DISCUSSION...
WINDS REMAIN STRONG FOR EASTERN ZONES EARLY THIS MORNING AS A
WEAK FRONTAL BOUNDARY MOVES THROUGH THE AREA. WINDS WILL SHIFT
MORE FROM THE WEST AFTER THE FRONT MOVES THROUGH. A STRONG
WESTERLY FLOW PATTERN WILL PERSIST OVER THE AREA THROUGH THE END
OF THE WEEK WITH TEMPERATURES WARMING WELL ABOVE NORMAL IN THE
AFTERNOON. WINDS WILL INCREASE BACK TO INTO THE WINDY 20 TO 30
MPH RANGE TODAY BUT WILL DIMINISH TONIGHT AS THE GRADIENT
RELAXES. WINDS WILL BE SOMEWHAT LESS ON WEDNESDAY IN THE ABSENCE
OF ANY TIGHT GRADIENT OR LEE TROUGH. THAT SAID WINDS MAY REACH THE
BREEZY 15 - 25 MPH RANGE IN THE AFTERNOON WITH MIXING OF WINDS
ALOFT DOWN TO THE SURFACE.

THURSDAY AND FRIDAY WILL SEE AN INCREASE IN WIND SPEEDS AS ANOTHER
TROUGH PASSES NORTH OF THE LOCAL AREA. MAIN TROUGH PASSAGE WILL
DURING THE NIGHT TIME HOURS WHICH MAY LIMIT THE IMPACT OF WINDS
FOR THOSE DAYS. TEMPERATURES WILL REMAIN ABOVE NORMAL BOTH DAYS.
SATURDAY WILL SEE A MORE SOUTHWEST FLOW DEVELOP IN RESPONSE TO A
DEEPENING TROUGH OVER THE WESTERN PART OF COUNTRY. BREEZY TO WINDY
CONDITIONS ARE EXPECTED TO OCCUR.

THE LATEST MODEL RUNS OF BOTH THE GFS AND ECMWF HAVE TRENDED THE
TROUGH TO BE SHARPER AND MORE NEGATIVELY TILTED THAN PREVIOUS
RUNS. MODELS PROJECT THE SYSTEM WILL CONTINUE TO DEEPEN AS IT
CROSSES THE STATE ON SUNDAY. THIS CHANGE MAY INCREASE CHANCES FOR
PRECIPITATION FOR NORTHERN AND CENTRAL PARTS OF THE STATE BUT
STILL REMAINS PRETTY DOUBTFUL FOR THE BORDERLAND REGION DUE TO
LACK OF AVAILABLE MOISTURE AND THE TRACK OF THE SYSTEM. THERE IS A
POSSIBILITY OF SHOWERS FOR THE MOUNTAINS SUNDAY AFTERNOON AND
EVENING BUT WILL OPT NOT TO MENTION PRECIP AT THIS TIME AND WAIT
AND SEE IF LATER RUNS BACK OFF PRECIP FOR THIS SYSTEM.

THE FIRST PART OF NEXT WEEK WILL SEE A RETURN TO THE DRY WESTERLY
FLOW TO THE REGION. BREEZY TO WINDY CONDITIONS ARE EXPECTED TO
CONTINUE FOR FIRST PART OF NEXT WEEK.

&&

.AVIATION...VALID 19/12Z-20/12Z...
DRY WESTERLY FLOW WILL CONTINUE ACROSS THE REGION. PRIMARILY WEST
WINDS OF 15 TO 25 KNOTS EXPECTED TODAY...THEN DIMINISHING
OVERNIGHT. VFR CONDS ANTICIPATED AT ALL TAF SITES. SKIES WILL
GENERALLY CLEAR WITH A FEW HIGH CLOUDS POSSIBLE.

&&

.FIRE WEATHER...
A LARGELY WESTERLY ZONAL FLOW PATTERN ALOFT WILL PERSIST OVER THE
REGION FOR THE REMAINDER OF THE WEEK. PATTERN FAVORS BREEZY TO
WINDY CONDITIONS FOR MOST DAYS. LACK OF MOISTURE AND VERY WARM
TEMPERATURES WILL KEEP HUMIDITY VALUES BELOW 15 PERCENT DURING THE
AFTERNOON. MODEST OVERNIGHT RECOVERIES ARE EXPECTED. WIND SPEEDS
MAY REACH CRITICAL THRESHOLDS LATER TODAY WITH RED FLAG CONDITIONS
POSSIBLE. WINDS WILL BE SOMEWHAT LESS STRONG ON WEDNESDAY WITH
WIND SPEEDS POSSIBLY STAYING UNDER CRITICAL VALUES. STRONGER WINDS
WILL RETURN FOR THURSDAY AND FRIDAY WITH RED FLAG CONDITIONS
POSSIBLE.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 87  60  87  61  88 /   0   0   0   0   0
SIERRA BLANCA TX        85  58  83  57  89 /   0   0   0   0   0
LAS CRUCES              86  57  86  56  87 /   0   0   0   0   0
ALAMOGORDO              87  56  84  55  86 /   0   0   0   0   0
CLOUDCROFT              62  43  63  44  63 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   84  53  82  52  84 /   0   0   0   0   0
SILVER CITY             73  46  74  45  77 /   0   0   0   0   0
DEMING                  83  53  84  52  87 /   0   0   0   0   0
LORDSBURG               82  53  85  51  86 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR
     NMZ110>113.

TX...FIRE WEATHER WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR
     TXZ055-056.

&&

04/04
Hazardous weather outlook, Apr 19, 5:22 AM MDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
522 AM MDT TUE APR 19 2011

NMZ022>025-030>032-TXZ055-056-201130-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
522 AM MDT TUE APR 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. BREEZY TO WINDY
CONDITIONS ARE EXPECTED THROUGHOUT THE DAY. ABOVE NORMAL
TEMPERATURES WILL CONTINUE. WINDS WILL DIMINISH OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A DRY WESTERLY
FLOW PATTERN ALOFT WILL CONTINUE THROUGH THE WEEK. WEDNESDAY WIND
SPEEDS WILL REMAIN IN THE BREEZY CATEGORY. WINDS WILL INCREASE
BACK INTO THE WINDY CATEGORY ON THURSDAY AND FRIDAY. AN UPPER
LEVEL SYSTEM WILL MOVE THROUGH THE REGION LATE IN THE WEEKEND
WITH CONTINUED BREEZY TO WINDY CONDITIONS THROUGH THE FIRST PART
OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LUNDEEN

Nearby

Red Flag Warnings in New Mexico, 2011Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.